Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 158, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 22, 2011, 6:03 PM EDT for 4 counties in Kentucky; Lawrence County, Ohio; Cabell County, Wayne County, West Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 6:03 PM EDT (22:03 UTC)
- Expired
- May 22, 2011, 7:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Lawrence County, OH, Cabell County, WV, Wayne County, WV
The radar
The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:40 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
139
WUUS51 KRLX 222203
SVRRLX
KYC019-043-089-127-OHC087-WVC011-099-222300-
/O.NEW.KRLX.SV.W.0158.110522T2203Z-110522T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
603 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOYD COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
SOUTHEASTERN CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...GRAYSON LAKE STATE PARK...GRAYSON...
SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
NORTH CENTRAL LAWRENCE COUNTY IN KENTUCKY...
EXTREME WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
NORTHWESTERN WAYNE COUNTY IN WEST VIRGINIA...
SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...IRONTON...COAL GROVE...
* UNTIL 700 PM EDT
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF GRAYSON LAKE STATE PARK...AND
MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WEBBVILLE...DENTON...RUSH...GARNER...COALTON...PRINCESS...NAPLES...
DURBIN...CATLETTSBURG...KENOVA AND CEREDO.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 162 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3826 8324 3859 8257 3835 8241 3815 8292
3817 8292 3817 8298 3819 8302 3818 8306
3822 8309 3823 8313 3826 8316 3822 8323
TIME...MOT...LOC 2204Z 237DEG 31KT 3824 8306
$$
142 follow-up statements
379
WWUS51 KRLX 222246
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT SUN MAY 22 2011
KYC127-222257-
/O.CAN.KRLX.SV.W.0158.000000T0000Z-110522T2300Z/
LAWRENCE KY-
646 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IN KENTUCKY IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3844 8287 3859 8257 3835 8241 3826 8264
3826 8269 3824 8274 3824 8277 3824 8278
TIME...MOT...LOC 2247Z 237DEG 31KT 3844 8266
$$
KYC019-043-089-OHC087-WVC011-099-222300-
/O.CON.KRLX.SV.W.0158.000000T0000Z-110522T2300Z/
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-WAYNE WV-
646 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN GREENUP...EAST CENTRAL CARTER AND BOYD COUNTIES IN
KENTUCKY...AND SOUTH CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...AND
NORTHWESTERN WAYNE AND EXTREME WEST CENTRAL CABELL COUNTIES IN WEST
VIRGINIA...
AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUMMIT...OR NEAR ASHLAND...MOVING NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTWOOD...RUSSELL...BELLEFONTE...CATLETTSBURG...KENOVA...IRONTON...
COAL GROVE...SOUTH POINT...CEREDO AND BURLINGTON
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 178 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3844 8287 3859 8257 3835 8241 3826 8264
3826 8269 3824 8274 3824 8277 3824 8278
TIME...MOT...LOC 2247Z 237DEG 31KT 3844 8266
$$
30748
WWUS51 KRLX 222254
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT SUN MAY 22 2011
KYC019-043-089-OHC087-WVC011-099-222305-
/O.EXP.KRLX.SV.W.0158.000000T0000Z-110522T2300Z/
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-CABELL WV-WAYNE WV-
654 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP...EAST
CENTRAL CARTER AND BOYD COUNTIES IN KENTUCKY...AND SOUTH CENTRAL
LAWRENCE COUNTY IN SOUTHEAST OHIO...AND NORTHWESTERN WAYNE AND
EXTREME WEST CENTRAL CABELL COUNTIES IN WEST VIRGINIA WILL EXPIRE AT
700 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 178 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 9 IN
WEST VIRGINIA.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3844 8287 3859 8257 3835 8241 3826 8264
3826 8269 3824 8274 3824 8277 3824 8278
TIME...MOT...LOC 2255Z 237DEG 31KT 3848 8258
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:00 PM EDT, 3 minutes earlier.
Area forecast discussion, May 22, 6:00 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 600 PM EDT SUN MAY 22 2011 .SYNOPSIS... WARM SOUTHERLY WINDS BRING A SUMMER LIKE AIRMASS...WITH CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. SOME STORMS MAY BE SEVERE THIS EVENING. A COLD FRONT THEN SETS UP JUST TO OUR NORTH AND WEST. && .NEAR TERM /THROUGH MONDAY/... UPDATED FOR SEVERE THUNDERSTORM WATCH TIL 11 PM THIS EVENING. LOOKS LIKE BEST PART OF DEVELOPING COMPLEX OVER EASTERN KENTUCKY LATE THIS AFTERNOON WILL SHIFT EASTWARD ACROSS SOUTHERN HALF OF THE AREA. INCREASED POPS TO CAT SOUTH...AND HIGH CHANCE NORTH THRU 03Z...THEN DECREASE POPS TO GENERALLY SLIGHT CHANCE WITH EXITING COMPLEX AND LOSS OF HEATING. PREVIOUS DISCUSSION... MODELS ARE STRUGGLING WITH SMALL SCALE FEATURES IN THIS AIRMASS. FEEL THAT MODELS HAVE A GOOD HANDLE ON FEATURES CURRENTLY BEARING DOWN ON THE REGION...BUT CONFIDENCE WANES CONSIDERABLY WITH TIME AS DIFFERENCES MULTIPLY. THEREFORE...WILL TRY TO BE SPECIFIC INITIALLY...BUT MORE GENERIC WITH TIME. FOR LOWS TONIGHT...WILL GO ON THE WARMER SIDE OF GUIDANCE IN THE WESTERN COUNTIES WHERE WINDS WILL PERSIST. ON MONDAY...NAM MOS HIGHS LOOK TOO COOL...BUT MAV MOS LOOKS TO WARM. WILL RUN A COMPROMISE. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... A COLD FRONT WILL APPROACH AND LAY OUT ACROSS THE OH VALLEY DURING THE SHORT TERM...INCLUDING SE OH. THIS SHOULD CREATE A GREATER COVERAGE OF CONVECTION ACROSS SE OH...INTO NORTHERN WV...AIDED BY OCCASIONAL IMPULSES TRAVELING ALONG THE BOUNDARY. MODELS ARE IN GOOD AGREEMENT WITH ONE SUCH WAVE ON TUESDAY AFTERNOON AND EVENING...AFFECTING MAINLY SE OH AND NORTHERN WV. SPC CONTINUES TO HIGHLIGHT A BROAD AREA OF SLIGHT RISK ACROSS MS AND OH VALLEYS TUESDAY...INCLUDING AREAS ALONG AND WEST OF OH RVR IN THE CWA. GREATEST THREAT FOR SVR SHOULD LIE ACROSS SE OH MONDAY...EXPANDING INTO WESTERN WV TUESDAY AS FRONT CLOSES IN. BOUNDARY WILL BEGIN TO RETREAT NORTH INTO GREAT LAKES AREA ON WEDNESDAY IN RESPONSE TO AMPLIFYING TROF ACROSS THE PLAINS. CONTINUE TREND OF BLENDING IN MET GUIDANCE AS MAV LOOKS TOO WARM GIVEN EVAPOTRANSPIRATION EFFECTS. LOW TO MID 80S LOOK GOOD OUTSIDE OF CONVECTION WITH GENERALLY LOW 60S FOR LOWS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPR RIDGE BUILDING ALONG EAST COAST LATE THIS WEEK...WILL HELP TO STIFF ARM EFFECTS OF LOW PRESSURE MOVING INTO WESTERN OH VALLEY. AS SUCH...MUCH OF THE ACTION SHOULD STAY WEST OF CWA UNTIL PERHAPS LATE FRIDAY GIVEN CONTINUED TREND OF SLOWING THINGS DOWN. CONSIDERABLE UNCERTAINTY EXISTS GOING INTO THE WEEKEND REGARDING IF UPR LOW REMAINS ATTACHED TO WESTERLIES OR GETS LEFT BEHIND OVER OH VALLEY. MODELS ARE STRUGGLING WITH DETAILS OF PAC ENERGY ALONG WITH STRENGTH OF RIDGE ALONG EAST COAST. TRIED TO STAY CLOSE TO HPC SOLUTION...KEEPING HIGH CHC POPS THRU WEEKEND. SHOULD UPR RIDGE HOLD AND BUILD...THEN HPC SOLUTION MAY BE TOO PESSIMISTIC. TEMPS WILL REMAIN ON THE WARM SIDE...GENERALLY LOW TO MID 80S. && .AVIATION /22Z SUNDAY THROUGH FRIDAY/... 22Z SUNDAY THRU 18Z MONDAY... THROUGH 03Z...THUNDERSTORM COMPLEX OVER EASTERN KENTUCKY WILL GENERALLY SHIFT EASTWARD THIS EVENING...AFFECTING SOUTHERN HALF OF THE AREA MOST...BUT STILL SCATTERED STORMS NORTH. BASICALLY...VFR CAN BE EXPECTED OUTSIDE OF THUNDERSTORMS. AFTER 03Z...ISOLATED STORMS AT BEST THRU 08Z...THEN INCREASING AGAIN AFTER 08Z AS AN UPPER LEVEL IMPULSE APPROACHES FROM THE WEST. SOME FOG POSSIBLE AFTER 06Z WHERE RAIN HAS FALLEN THIS EVENING AND IF CLOUDS BREAK...OTHERWISE ...VFR OUTSIDE OF THUNDERSTORMS. AFTER 12Z...ANY FOG THAT FORMS LIFTS...BUT SCATTERED REMAIN POSSIBLE. AGAIN...VFR OUTSIDE OF STORMS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: MEDIUM TO LOW. NEW STORM GENERATION BEHIND THE MAIN COMPLEX THIS EVENING MAY BE MORE LIMITED THAN FORECAST. FOG POTENTIAL LATER TONIGHT HIGHLY DEPENDENT ON WHERE RAIN FALLS THIS EVENING AND IF SKIES CLEAR SOMEWHAT. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z MONDAY... IFR POSSIBLE IN ROUNDS OF SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON THROUGH THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/RPY/30 NEAR TERM...JMV SHORT TERM...30 LONG TERM...30 AVIATION...JMV
Hazardous weather outlook, May 22, 5:56 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 556 PM EDT SUN MAY 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>031-033>038-232200- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- 556 PM EDT SUN MAY 22 2011 ...SEVERE THUNDERSTORM WATCH 333 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY EVENING...AS WELL AS FOR TUESDAY AFTERNOON AND EVENING. THE MAIN THREATS EACH DAY WILL BE LARGE HAIL AND DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ032-039-040-046-047-232200- TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 556 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE AREA IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND. AREAS THAT RECEIVE REPEATED HEAVY RAINFALL FROM THUNDERSTORMS WILL ALSO NEED TO BE MONITORED FOR LOCALIZED WATER PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 22, 5:13 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
513 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL 2 WSW GENOA 38.11N 82.50W
05/22/2011 M0.50 INCH WAYNE WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1100636
JEELocal storm report, May 22, 5:21 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
521 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL VANSANT 37.23N 82.09W
05/22/2011 E0.88 INCH BUCHANAN VA PUBLIC
&&
EVENT NUMBER RLX1100637
NWLocal storm report, May 22, 5:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
538 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL GRAYSON 38.32N 82.99W
05/22/2011 U0.75 INCH CARTER KY PUBLIC
EVENT OCCURRED BETWEEN
510 PM 05/22/2011 AND 525 PM 05/22/2011
&&
NNNNLocal storm report, May 22, 5:40 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
540 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL RUSH 38.29N 82.75W
05/22/2011 U1.00 INCH BOYD KY PUBLIC
&&
NNNNLocal storm report, May 22, 5:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
556 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL LOUISA 38.11N 82.60W
05/22/2011 E0.50 INCH LAWRENCE KY TRAINED SPOTTER
&&
EVENT NUMBER RLX1100638
JEELocal storm report, May 22, 6:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
602 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 NE MARTHA 38.01N 82.90W
05/22/2011 E1.00 INCH LAWRENCE KY TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL OBSERVED
&&
EVENT NUMBER RLX1100639
JEEThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:48 PM EDT | Special Weather Statement | RLX | Boyd, Carter | 27 min |
| May 22, 3:01 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 59 min |
| May 22, 4:57 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Lawrence | 63 min |
| May 22, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup | 64 min |
| May 22, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 56 min |
| May 22, 6:19 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 26 min |
| May 22, 5:36 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 24 min |
| May 22, 5:52 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton, Washington | 53 min |
| May 22, 7:08 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence, Vinton | 37 min |
| May 22, 7:29 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Jackson, Vinton | 31 min |
| May 22, 4:06 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam, Wayne | 54 min |
| May 22, 4:40 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 65 min |
| May 22, 4:52 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Putnam, Wayne | 53 min |
| May 22, 6:55 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Wayne | 35 min |
| May 22, 7:04 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha, Lincoln, Logan, Raleigh and 2 more | 56 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.